Can Smoothbeam Laser Treatments Be Used While on Accutane?
- Asked by Skin care1
- 1 year ago
I was interested in knowing if smooth beam laser treatments could be done while on accutane. I was told by a dermatologist that the smooth beam laser would be suitable for my shallow acne scars (only noticeable in certain lightings or when I tilt my head on certain angles). As a result I am interested in getting smoothbeam treatments but I am currently on accutane. However, I have seen that smoothbeam can help with acne. So it is possible do have smoothbeam laser treatments while on accutane?
Smoothbeam cannot be recommended while on Accutane
Revision of acne scarring using surgical procedures, ablative, or non-ablative lasers (like Smoothbeam) cannot be recommended during or within 12 months of Accutane. The problem is that there are no studies showing the safety of ablative or non-ablative lasers in these cases. However, in the past there have been several reports of abnormal scarring, especially after ablative procedures, during or within a year of Accutane. (Dermatologic Surgery, 38(9):1521-1526, 2012)
Additionally, it is important to know that about 41% of patients who have completed a course of Accutane experience a relapse of acne, usually between 6 months and 2 years of completing the course. About 26% of these patients require a second course of Accutane. (J Clin Aesthet Dermatol. 2012 November; 5(11): 17–24).
In summary, it is not known whether Smoothbeam is safe while on Accutane. Besides, if your acne comes back, you could get more scarring and your investment in laser will be wasted. Therefore, I advise my patients to wait 1 year before having any scar revision procedures.
Lasers and Accutane
I would not advise any laser treatments while on Accutane because of the potential for irregular or delayed healing. In fact I wouldn't recommend any laser treatment for at least six months following the discontinuation of the Accutane to ensure a safe result. Good luck.
Recent Smoothbeam Laser Reviews
Smoothbeam Laser Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.